Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2016, 1:05 PM MST for Cibola County, Socorro County, Valencia County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 1:05 PM MST (20:05 UTC)
- Expired
- Jul 29, 2016, 1:45 PM MST
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cibola County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
823
WUUS55 KABQ 292005
SVRABQ
NMC006-053-061-292045-
/O.NEW.KABQ.SV.W.0129.160729T2005Z-160729T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO...
WEST CENTRAL VALENCIA COUNTY IN CENTRAL NEW MEXICO...
NORTH CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 245 PM MDT
* AT 205 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
ACOMA PUEBLO...OR 11 MILES SOUTH OF LAGUNA PUEBLO...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CIBOLA...WEST CENTRAL VALENCIA AND NORTH CENTRAL
SOCORRO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3489 10756 3499 10738 3459 10700 3443 10727
TIME...MOT...LOC 2005Z 326DEG 23KT 3488 10743
HAIL...1.00IN
WIND...60MPH
$$
542 follow-up statements
413
WWUS55 KABQ 292033
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT FRI JUL 29 2016
NMC006-053-061-292045-
/O.CON.KABQ.SV.W.0129.000000T0000Z-160729T2045Z/
CIBOLA-VALENCIA-SOCORRO-
233 PM MDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHEASTERN CIBOLA...WEST CENTRAL VALENCIA AND NORTH CENTRAL
SOCORRO COUNTIES...
AT 233 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTHEAST
OF ACOMA PUEBLO...OR 21 MILES SOUTH OF LAGUNA PUEBLO...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CIBOLA...WEST CENTRAL VALENCIA AND NORTH CENTRAL SOCORRO
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOW IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3474 10744 3484 10726 3474 10714 3459 10700
3443 10727 3448 10730
TIME...MOT...LOC 2033Z 326DEG 23KT 3473 10731
HAIL...1.00IN
WIND...60MPH
$$
54546
WWUS55 KABQ 292042
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT FRI JUL 29 2016
NMC006-053-061-292052-
/O.EXP.KABQ.SV.W.0129.000000T0000Z-160729T2045Z/
CIBOLA-VALENCIA-SOCORRO-
242 PM MDT FRI JUL 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CIBOLA...WEST
CENTRAL VALENCIA AND NORTH CENTRAL SOCORRO COUNTIES WILL EXPIRE AT
245 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3474 10744 3484 10726 3474 10714 3459 10700
3443 10727 3448 10730
TIME...MOT...LOC 2040Z 326DEG 23KT 3473 10731
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:48 AM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 29, 10:48 AM MST, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1148 AM MDT FRI JUL 29 2016 .AVIATION... 18Z TAF CYCLE An outflow boundary has pushed westward off the Sandias creating gusty southeast winds at KABQ but these will begin to weaken within the hour. The focus then turns to afternoon -shra/tsra that may affect all areas except for KFMN and KROW. Greatest confidence is generally btwn 22Z and 01Z for the RGV terminals and aft 20Z at KLVS. Erratic outflow winds may gust to 30-35 kt. Overnight, the convection will likely dissipate in all areas except for the eastern plains which may impact KTCC. 22/42 && .PREV DISCUSSION...646 AM MDT FRI JUL 29 2016... .UPDATE... Showers and a few storms lasting longer than expected as they have been drifting south into and across e central NM, so added pops there and up to vicinity of Santa Fe, also lower pops nw NM, for the morning. Most of this should be gone before late morn. 43 && .PREV DISCUSSION...356 AM MDT FRI JUL 29 2016... .SYNOPSIS... A very slow eastward progression of the center of the mid and upper level high pressure dome will begin over the next 48 to 60 hour period. A slow and general upward trend in the amount of shower and thunderstorm activity can be expected through the weekend for much though not quite all of the forecast area. Then starting between Monday and Wednesday even more moisture may spread into the west half or two thirds of the area which should further increase the amount of much needed significant precipitation, especially central sections of the state. While a few high temperature records could still be threatened today, overall later in the weekend and much of next week will see the heat ease up a bit most areas. && .DISCUSSION... A slowly southward sinking boundary is fairly evident as of this writing from a little ways north of Tucumcari to a little south through west of Raton. It has helped to trigger a few showers and storms into the predawn hours and it may sag as far as near to a bit south of Tucumcari to perhaps near or a little south of Las Vegas late this morn or early aftn, then the additional showers and storms it triggers will likely generate some outflows somewhat further south and west later this aftn into the eve. Other showers and storms will again generate elsewhere mainly to the west and sw of boundary with emphasis on the north central and west central to sw mtns. Boundary collisions may spark isolated/a few storms farther south across the plains as well toward or by eve. As per the general location of SPC's marginal severe risk in far ne NM, went ahead and indicated gusty winds and small hail for that area but stopped just shy of actually painting all out severe there as it was not a slight risk. Day shift may want or need to update as needed. The monstosity of a high over the Great Basin still looks like it will begin a slow and migration of it's center eastward over the weekend and into early next week. Remnant moisture and perhaps some additional from the s or se due in part from an easterly wave passing s of the state should keep convection quite active across the state. Early next week, models continue to show the main upper high shifting east of the state, with GFS model still stubbornly hanging on to a secondary center to the west. The ECMWF has been very consistent for at least 2 to 3 days with a weak trough developing over NM or near the AZ line early next week and hanging out nearly all week, which would be a nearly ideal scenario for much more widespread wetting rains across much of the fcst area. The Canadian does also, though slightly weaker and skewed more to central and east NM. General consensus is that PWATs should increase as early maybe as the start of the new week across the southwest, and pretty much all the area by Mon aftn. Thus a good portion of, if not all, next week we should be be dancing in the streets as the rain comes down. Still some concern that climatology is still factoring in a bit, but the closer we get to then with the models still supporting the wetter trend the higher our confidence becomes. 43 && .FIRE WEATHER... No major changes to the gridded forecast. Hedged dewpoints thus humidity readings a bit higher for next week based on the Monsoon burst pattern. Hedged dewpoints...thus RH values slightly lower today and lesser extent Saturday for the NW third. Also tried to fuss with the convoluted nature to the plains boundary today. Boundary has made a more southerly penetration into the forecast area thanks to overnight convection. This boundary will serve as a focus for stronger/wetter storms as the day progresses. Near term highlights include Haines 5/6 values for western/central areas today. Despite the marginally dry mid levels of the atmosphere across western/central areas...some wetting rain footprints will result and favor the mountains. The main focus will be found across the northeast third thanks to the aforementioned boundary. Larger footprints of wetting rain will exist with that activity and last well into the overnight hours. Storms that do form across western/central areas will contain unusually strong outflow wind gusts so land agency personnel should take extra precaution for that impact. The upper high will remain centered over the Las Vegas NV area but weaken some thus allow for additional destabilization this afternoon and most likely a little more storm coverage compared to yesterday. Storms will tend to move on the slower side and generally drift towards the east. The NE plains would be the exception due to stronger transport wind speeds and higher severe potential with the storms. Humidity overall will be trending up today compared to yesterdays readings. Humidity values will generally trend higher during the weekend. Storm coverage including wetting rain footprints will also increase this weekend as the upper high weakens and begins its migration eastward. The weaker upper high will lead to additional destabilization and allow storms to readily form over the higher terrain and eventually drift off the terrain. Steering flow for the storms will be on the weaker side. Gusty outflow wind will remain a threat although the stronger readings will diminish slightly...especially Sunday. The haines values will follow suit and begin to lose their edge and significance. Breezy southerly wind flow will strengthen across the eastern plains during the weekend period. The upper high is expected to shift far enough east to allow a fairly robust Monsoon burst pattern to develop next week. This burst pattern would be considered a hybrid because a weakness or wave in the upper levels may sit over the state during a portion of the week. This wave would only help to destabilize the atmosphere and keep the wetting rain threat alive and well. There is a little bit of uncertainty as to how strong this wave would be and also timing and position. That is important in terms of steering flow for the storms and the have versus have nots in terms of wetting rain footprints. Either way...the western half should be favored with lesser amounts across the east. However, if a westerly steering flow can develop sooner then eastern areas will receive a little more precipitation. Also...the high pressure dome or cell is expected to be much weaker versus what has occurred the past few weeks. This means that the capping inversion found over the eastern plains will be weaker and could unexpectedly break at times...thus creating some wetting potential through the week. High confidence that the humidity values will increase as the week progresses and that they will be unusually high thanks to the burst pattern. Twenty four hour humidity readings will be some of the highest if not highest values so far this Monsoon season. Daytime temps actually trend below normal as the week progresses...especially across the western half to two thirds...a little above normal east. Models keep the moisture going into the following weekend with a trough off the west coast and the mean high to the east. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 29, 5:15 AM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 AM MDT FRI JUL 29 2016 NMZ501>540-301215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 615 AM MDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS BETWEEN ABOUT 2 AND 9 PM MDT ACROSS APPROXIMATELY THE NORTHEAST QUARTER OF NEW MEXICO. THE GREATEST RISK WILL BE STRONG WINDS...HAIL AND DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO INCREASE SOMEWHAT IN COVERAGE AND RAINFALL INTENSITY STARTING BETWEEN SATURDAY AND SUNDAY AND PERHAPS INCREASING EVEN FURTHER INTO MUCH OF NEXT WEEK. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BE QUITE HEAVY AT TIMES WITH THE STRONGER STORMS. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING OR AT LEAST HIGH AND FAST FLOWS IN SMALL STREAMS AND ARROYOS...ESPECIALLY OVER AND NEAR RECENT AND IN SOME CASES OLDER BURN SCARS. ISOLATED OCCURRENCES OF UP TO 2 INCHES OF RAINFALL WILL BE POSSIBLE. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN ABOUT 2 AND 9 PM MDT FOR APPROXIMATELY THE NORTHEAST QUARTER OF NEW MEXICO DUE TO THE RISK OF MARGINALLY SEVERE STORMS PRODUCING STRONG WINDS AND A FEW OCCURRENCES OF LARGE HAIL. 43
In the hours before
Special weather statement, Jul 29, 11:58 AM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1258 PM MDT FRI JUL 29 2016 NMZ506>508-291945- SOUTHWEST MOUNTAINS-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 1258 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SOCORRO COUNTY UNTIL 145 PM MDT... AT 1258 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27 MILES SOUTH OF ACOMA PUEBLO...OR 29 MILES NORTHEAST OF DATIL...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALAMO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3451 10768 3460 10750 3432 10723 3418 10750 TIME...MOT...LOC 1858Z 328DEG 22KT 3450 10755 54
Special weather statement, Jul 29, 12:34 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 134 PM MDT FRI JUL 29 2016 NMZ508-292000- SOUTHWEST MOUNTAINS- 134 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SOCORRO COUNTY UNTIL 200 PM MDT... AT 133 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF DATIL...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL SOCORRO COUNTY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3429 10784 3443 10769 3431 10745 3411 10768 TIME...MOT...LOC 1933Z 315DEG 5KT 3431 10770 54
Special weather statement, Jul 29, 12:44 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 144 PM MDT FRI JUL 29 2016 NMZ511-518-292030- JEMEZ MOUNTAINS-SANTA FE METRO AREA- 144 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SANTA FE AND EAST CENTRAL SANDOVAL COUNTIES UNTIL 230 PM MDT... AT 144 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER COCHITI LAKE...OR 17 MILES SOUTH OF LOS ALAMOS...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANTO DOMINGO PUEBLO...COCHITI PUEBLO...LA BAJADA...KEWA PUEBLO... CERRILLOS HILLS STATE PARK...LA CIENEGA...COCHITI LAKE... LOS CERRILLOS...PENA BLANCA AND DOMINGO. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 258 AND 274. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3553 10600 3535 10625 3563 10648 3575 10632 TIME...MOT...LOC 1944Z 317DEG 20KT 3564 10635 54
Special weather statement, Jul 29, 12:52 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 152 PM MDT FRI JUL 29 2016 NMZ515-528-292015- FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 152 PM MDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND SOUTH CENTRAL COLFAX COUNTIES UNTIL 215 PM MDT... AT 151 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF OCATE...OR 17 MILES SOUTHWEST OF SPRINGER...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAGON MOUND. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 384 AND 402. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA. && LAT...LON 3622 10500 3635 10483 3606 10444 3588 10469 TIME...MOT...LOC 1951Z 317DEG 20KT 3623 10485 54
Local storm report, Jul 29, 12:55 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
155 PM MDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM NON-TSTM WND GST 1 E FORT SUMNER 34.48N 104.22W
07/29/2016 M73 MPH DE BACA NM MESONET
CSBF FORT SUMNER. HEAT BURST.
&&
EVENT NUMBER ABQ1601335
GUYERSpecial weather statement, Jul 29, 12:57 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 PM MDT FRI JUL 29 2016
NMZ507-292045-
WEST CENTRAL HIGHLANDS-
157 PM MDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA AND WEST
CENTRAL VALENCIA COUNTIES UNTIL 245 PM MDT...
AT 157 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF MESITA...OR 6 MILES SOUTH OF LAGUNA
PUEBLO...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAGUNA PUEBLO AND MESITA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 113 AND 120.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3505 10736 3485 10708 3482 10708 3480 10709
3478 10707 3463 10727 3493 10752
TIME...MOT...LOC 1957Z 318DEG 15KT 3494 10738
54The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:08 PM MST | Areal Flood Advisory | ABQ | Valencia | 112 min |
| Jul 29, 11:20 AM MST | Special Weather Statement | ABQ | Socorro | 25 min |
| Jul 29, 11:38 AM MST | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 112 min |
| Jul 29, 11:53 AM MST | Areal Flood Advisory | ABQ | Socorro | 112 min |
| Jul 29, 11:58 AM MST | Special Weather Statement | ABQ | 47 min | |
| Jul 29, 12:05 PM MST | Areal Flood Advisory | ABQ | Mora, San Miguel | 115 min |
| Jul 29, 12:16 PM MST | Flash Flood Warning | ABQ | Socorro | 119 min |
| Jul 29, 12:34 PM MST | Special Weather Statement | ABQ | 26 min | |
| Jul 29, 12:44 PM MST | Special Weather Statement | ABQ | Santa Fe | 46 min |
| Jul 29, 12:52 PM MST | Special Weather Statement | ABQ | Mora | 23 min |
| Jul 29, 12:57 PM MST | Special Weather Statement | ABQ | Valencia | 48 min |
| Jul 29, 1:07 PM MST | Areal Flood Advisory | ABQ | Catron, Socorro | 113 min |
| Jul 29, 1:59 PM MST | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 2 hr |
| Jul 29, 2:10 PM MST | Special Weather Statement | ABQ | Torrance | 35 min |
| Jul 29, 2:24 PM MST | Special Weather Statement | ABQ | Union | 51 min |
| Jul 29, 2:30 PM MST | Special Weather Statement | ABQ | Sandoval | 30 min |
| Jul 29, 2:33 PM MST | Severe Thunderstorm Warning | ABQ | Sandoval | 30 min |
| Jul 29, 2:45 PM MST | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 2:53 PM MST | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 2 hr |
| Jul 29, 2:57 PM MST | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 29, 3:08 PM MST | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 3:20 PM MST | Severe Thunderstorm Warning | ABQ | Sandoval | 40 min |
| Jul 29, 3:32 PM MST | Special Weather Statement | ABQ | Union | 28 min |
| Jul 29, 3:36 PM MST | Severe Thunderstorm Warning | ABQ | Union | 39 min |
| Jul 29, 3:53 PM MST | Severe Thunderstorm Warning | ABQ | Union | 23 min |
| Jul 29, 4:01 PM MST | Special Weather Statement | ABQ | Bernalillo | 44 min |
| Jul 29, 4:05 PM MST | Special Weather Statement | ABQ | Harding | 25 min |
| Jul 29, 4:12 PM MST | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 29, 4:23 PM MST | Areal Flood Advisory | ABQ | San Miguel | 112 min |
| Jul 29, 4:25 PM MST | Special Weather Statement | ABQ | Bernalillo | 35 min |
| Jul 29, 4:26 PM MST | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jul 29, 4:30 PM MST | Severe Thunderstorm Warning | ABQ | Union | 27 min |
| Jul 29, 4:41 PM MST | Areal Flood Advisory | ABQ | Bernalillo | 109 min |
| Jul 29, 4:52 PM MST | Areal Flood Advisory | ABQ | Harding, Quay, Union | 113 min |
| Jul 29, 4:52 PM MST | Severe Thunderstorm Warning | ABQ | Union | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.